MAUDE Adverse Event Report: ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H787CT80STPDVI1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Thrombosis/Thrombus (4440); Swelling/ Edema (4577)
Date of Event 09/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On or about (b)(6) 2023, plaintiff underwent placement of an angiodynamics smartport, reference number (b)(4) lot number a2223005.The device was implanted by (b)(6) for the purpose of ongoing vein access for chemotherapy to treat plaintiff's cecal colon cancer.On or about (b)(6) 2023, the plaintiff began experiencing pain and swelling in his right neck.Based on these symptoms, plaintiff's treating providers ordered an ultrasound of his right upper extremity veins.Plaintiff underwent an ultrasound on (b)(6) 2023 at (b)(6), which revealed acute deep vein thrombosis (dvt) in his right upper extremity along the internal jugular vein.Plaintiff was subsequently diagnosed with acute deep vein thrombosis (dvt) of the right internal jugular vein and prescribed eliquis (apixaban), which he began taking on (b)(6) 2023.Plaintiff continued to take eliquis to treat his acute deep vein thrombosis (dvt) for 20 weeks, until (b)(6)2024 when he was instructed by his physician to stop taking.
 
Additional Manufacturer Narrative
The customer's reported complaint description of patient experienced thrombosis cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port product was returned to angiodynamics for evaluation since there was no reported port device malfunction or performance issue during use, just patient sae of thrombosis.Thrombosis is cautioned in the device directions for use (dfu) as potential complication for an implanted port system.A device history record (dhr) review of the indicated packaging lot revealed no quality related issues or manufacturing deficiencies at the time of manufacture.There have been no other reported complaints for the indicated packaging lot for similar patient thrombosis issue.Labeling review: the directions for use (dfu) that is supplied with this port device contains the following statements: warnings: absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.If the patient complains of pain, or if there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Precautions: for peripheral placement, irritation to the vein, resulting in postoperative thrombophlebitis, has been associated with guidewire and introducer insertion.When using percutaneous introducers: to avoid blood vessel damage, do not allow the percutaneous introducer sheath to remain indwelling in the blood vessel without the internal support of a catheter or dilator.If more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interactions.After any infusion, injection or bolus application, the system should be flushed with normal saline for injection or locked with a heparin solution per institutional protocol to prevent thrombotic occlusion of the catheter.Potential complications: use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: these complications are well documented in literature and should be considered when a venous access device is utilized.Air embolism, clot formation, fibrin sheath, infection, inflammation, thromboembolism, thrombophlebitis, thrombosis.Post-operative care: the incision site should be monitored for signs of infection, inflammation, hematoma, device rotation or erosion.Routine wound care should be given to these sites.The smart port ct implantable port may be used immediately after verification of catheter placement.Instruct patient to avoid any heavy exertion or strenuous activity during the first few days after surgery.General guidelines: each access of an angiodynamics smart port ct implantable port should be performed using aseptic technique.Follow institutional universal precautions.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
SMART PORT CT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
MDR Report Key23388017
Report Number1317056-2025-00306
Device Sequence Number4916619
Product Code LJT
UDI-Device Identifier15051684018166
UDI-Public15051684018166
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberH787CT80STPDVI1
Device Catalogue NumberCT80STPD-VI
Device Lot NumberA2223005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Initial Report FDA Received Date10/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Other;
Patient SexMale